Association of Nutrition and Foodservice Professionals
About ANFP
Customer Portal
Boards & Committees
Careers & Schools
CE
ANFP Chapters
ANFP Marketplace
Events
Gov't Advocacy
Media
Publications
Resources & News
Corporate Partners
NFE Foundation
Contact ANFP

© 1998 - 2014
Association of Nutrition & Foodservice Professionals ·
406 Surrey Woods Dr. ·
St. Charles, IL 60174

Tel: 800.323.1908 ·
Fax: 630.587.6308 ·
www.ANFPonline.org

Internet Privacy Policy
Disclaimer
Trademarks

DMA

2014 ANFP National Leadership Conference| Minneapolis, MN

Earn 20 hours of continuing education (CE)!

Participate in a new wave of culture change affecting organizational practices, relationship dynamics and the foodservice industry at this summer's National Leadership Conference & Expo!



Registration Hours - Nicollet Foyer
Saturday, June 21st – 8:00AM-5:00PM
Sunday, June 22nd – 7:00AM-5:00PM
Monday, June 23rd – 7:00AM-5:00PM
Tuesday, June 24th – 7:30AM-12:30pm


12:00PM - 1:00PM Volunteer Appreciation Luncheon

Celebrating volunteer leaders! All 2013-2014 ANFP national and chapter volunteers are invited to kick-off 2014 National Leadership Conference with a luncheon to applaud their valuable contributions to ANFP. Gather to network and hear progress on the national board's strategic progress.

 

1:00PM-4:00PM Food Allergy Workshop - Managing Food Avoidance diets, allergies, intolerances and gluten free
Ronni Alicea, MBA, RD
3.0 hr San CE (Separate registration fee required)

RonniIngredient avoidance is on the rise due to increased diagnosis of food allergies, celiac disease, peoples understanding of their food intolerances and fad diets.  These special diet requests need attention from receiving to meal delivery.  This program will provide an in-depth review of the eight areas of our food service departments' policy needs. 

Learning Objectives:

  • Understand why the rise of food avoidance diets
  • Be prepared to explain policies regarding food avoidance diets and substitutions
  • Learn the eight steps for managing avoidance diets in facilities

 

1:00PM - 4:00PM Chapter Awards & Best Practices 2014
3.0 hr CE

Join us! Chapter leaders will share volunteer best practices while growing their professional network. Trending topics chosen based on feedback from those representing ANFP at the local level. Chapters will discuss ANFP initiatives, as well as their own successes and challenges in order to feel prepared for their volunteer roles.

State Achievement, Membership, Government Affairs, and Communications Awards will be recognized throughout the session.

 

4:00PM - 4:30PM Forum Groups
0.5 hr CE

Paula Bradley, CDM, CFPP, and 2014 ANFP Chair, will introduce the Forum Group concept as we will begin each day with these 30 minute Interactive Networking Sessions with Group Exercises.

 

4:30PM - 6:00PM  Panel Discussion: Emerging Culture Change Trends and Tips
Carmen Bowman, MSH, ACC - Facilitator; Linda Bump, MPH, RD, LNHA and Jeremy Manners, CDM, CFPPJeremy ManntersLinda Bump
1.5 hr CE

This session will present the New Dining Practice Standards and results from the Nutrition and Foodservice Education Foundation’s latest study, the Future of Foodservice in LTC.  The study shows foodservice trends moving away from the medical model to a neighborhood model with localized kitchens and dining, a wide variety of offerings and flexible meal times, and cross-trained staff.  Panelists will give hands-on tips for tray less service, serving from steam tables, 24 hour dining, buffet style dining and retrofitting kitchens and bring us back to the basis of all we do, the individual, with tips on how to honor the right to choice, autonomy and self-directed living.  The audience will have the opportunity to ask questions during this presentation.

Learning Objectives:

  • List elements of the New Dining Practice Standards and data-drive evidence from the NFEFoundation’s ‘Future of Foodservice in LTC’ original research
  • Describe the culture change practice of tray less service, 24 hour dining, serving from steam tables, buffet style dining and retrofitting kitchens
  • Identify hands-on ways to honor resident choice, autonomy and self-directed living

 

6:00PM - 7:00PM  Chapter Hosted Reception

Celebrate the opening of the conference at the Welcome Reception! Catch up with your friends and colleagues, and make new acquaintances as you begin your NLC journey. Before you head out to dinner, enjoy some libations and light hors d’oeuvres and watch out for some unplanned entertainment….

Sunday, June 22, 2014

7:30AM - 8:00AM Forum Groups
0.5 hr CE

Forum Groups get into full swing today focusing on the theme: Change

8:00AM - 9:00AM Breakfast Session "Real" Food First
Brenda Richardson, MA, RDN, LD, CD
1.0 hr CE

Brenda Richardson The Dining Practice Standards advocate use of “real food” before the addition of dietary supplements.  This session explores the research and recommendations for use of “real food”.  The overall food experience can be used as a process for overall review and evaluation of your current food & nutrition programs to improve resident satisfaction and quality outcomes.

Learning Objectives:

  • Identify what “real food” is
  • Use the overall food experience to assess current dining programs
  • Implement practical “real foods” for improved resident satisfaction and quality outcomes


9:15AM - 10:45AM  Changing Institutional Culture with Little Money and Worry About Regulations
Carmen Bowman, MSH, ACCCarmen Bowman
1.5 hr CE


Can an institutional setting be changed with no – or very little – money? Can person-directed practices be implemented without worry about regulations? If either of these concerns has concerned you, come be encouraged and reminded that changing institutional culture can be done without money and how many culture change principles and values can be incorporated into your culture without any link to regulations.  In fact, focusing on the persons in your care and those who care for them will actually enhance your compliance with regulatory requirements.

Learning Objectives:

  • List culture change practices that are not linked to regulations
  • List culture change practices that do not cost money
  • Learn how common culture change practices will actually improve compliance with regulatory requirements


11:00AM - 12:00PM Healthcare Reform: Current Impact on Food and Nutrition Services
Brenda Richardson, MA, RDN, LD, CD
1.0 hr CE

Brenda RichardsonInitiation of healthcare reform is transforming how food and nutrition programs are accessed and reimbursed.  This presentation will present current initiatives of healthcare reform and the impact on programs.  Resources and strategies for positive program outcomes will be presented.

Learning Objectives:

  • Identify current Healthcare Reform Initiatives
  • Discuss impact on food and nutrition programs/services
  • Process for positioning your organization for success

 

12:00PM-2:00PM  Annual Business Meeting & Leadership Recognition Luncheon

Join us to celebrate the success of both the organization and the critical leaders that steer the direction of ANFP. The National Board of Directors will provide an update on the initiatives of the association as well as a recap of last year’s highlights.

 

2:15PM - 4:15PM  Chef Demo - Leading the Way with a Love for Food and a Passion for Service
Executive Chef Derrick D. Davenport, CEC, CEPCDerrick Davenport
2.0 hrs CE


Chef Derrick Davenport has an extraordinary story, from a child gleaning cooking tips from his grandmothers, to the civilian and military foodservice professional he is today.  Chef Derrick has worked in different arenas from hotels and bakeshops, to submarines and Afghan Dining Facilities, to the United States Pentagon as an Executive Chef.  In the Armed Forces, Chef Derrick has recently won the 2013 Chef of the Year and will compete for the Culinary World Cup in Luxembourg, Germany in 2014.  In this presentation Chef Derrick will incorporate a love for food and a passion for service to a plethora of different clientele.  Learn about his inspiring story.

Learning Objectives:

  • Cooking for clients with food restrictions
  • Creating flavor with meatless entrees
  • Using tofu as an ingredient and protein substitute

 

2:30PM - 6:00PM NFEF Golf Tournament Brookview Golf Course, Golden Valley, MN

Join the Nutrition & Foodservice Education Foundation (NFEF) donors for the second Annual Golf Tournament, raising funds to advance the critical initiatives of NFEF.  All attendees, corporate partners and members invited to share a FUN, non-competitive, 9 hole afternoon of golf!  Register today!

 

4:30PM - 5:30PM  HCAHPS Overview and CMS Quality Measures
Brenda Richardson, MA, RDN, LD, CD
1.0 hr CE

Service indicators such as HCAHPS (Hospital Consumer Assessment of Healthcare Providers and Systems) ratings are critically important to the success of all organizations. In today’s competitive world of healthcare, delivering all components is important but of the many areas of focus, none loom as large as the value of excellence in the rating of food and nutrition services.

Learning Objectives:

  • Overview of customer satisfaction indicators
  • Nursing Home and Hospital Compare Data
  • Understand the value of food and nutrition services in customer selection of service facility


6:30PM - 9:30PM  NFEF Pay It Forward Fundraiser

The Nutrition & Foodservice Education Foundation (NFEF) hosts all NLC attendees for a fun, networking-packed evening celebrating the incredible impact of NFEF donors’ support in advancing the critical work of the Foundation. Expect a live culinary competition, silent auction, great food, cash bars  and your opportunity to enjoy ANFP colleagues and friends.  It will be THE “can’t miss” social event of the conference in Minneapolis…and all for a great cause!  Register today!

7:30AM – 8:00AM  Forum Groups
0.5 hr CE

Forum Groups continue today focusing on the theme: Choice

 

8:15AM - 9:15AM  Ignite Sessions
1.0 hr CE

IGNITE sessions are rapid fire learning experiences that happen in 8-minute increments, featuring topics selected and presented by NLC attendees. These dynamic, energetic sessions may cover a variety of topics, from Human Resources to culinary, general management or leadership, a personal passion or inspiration, something technical in nature or a unique perspective relating to your career that you’d like to share with your colleagues.

 

9:30AM - 12:30PM  Expo
3.0 hrs Food Show CE

See what’s new in foodservice at the ANFP Expo!  The Exhibit Hall will be full of new products and services to sample, test, and evaluate.  Bring home new product ideas for your organization!

 

10:00AM - 11:00AM  Optional State Chapter Photos will be taken near the Expo. For times, check the sign-in sheets by registration.

 

1:30PM - 2:30PM  Panel Discussion: Budget Challenges for Today's FSD's
Greg Gorgone, CDM, CFPP - Facilitator; Dee Legvold, MPH, RD and Shawn Bucher
1.0 hr CE

Dick HynesDee LegvoldBudgets are getting tighter every year; how will you cope with it? How do you handle the changes coming? Are you ready to take your department to a new level while increasing the bottom line? This panel session will include a discussion of how labor, equipment and new revenue sources affect the foodservice budget.

Learning Objectives:

  • What budget items should be tracked and how to do it
  • How to get more out of your labor dollars
  • Increasing revenues is the best way to meet budget
  • How equipment choice and maintenance is critical to the bottom line

 

2:45PM - 3:45PM  Breakout Sessions
Breakout Session: Best Practices for Growing Your Revenue Without Increasing Labor & Operating Costs
Greg Gorgone, CDM, CFPP
1.0 hr CE

Greg GorgoneDoes your menu planning integrate the production needs of the operation and take into account the equipment, space and skill levels of staff? Catering helps with budget and it will increase goodwill and PR for the hospital and foodservice department.  When was the last time you re-mapped your café and updated the platforms? Are you still a cafeteria or are you operating a café? Learn how to go from “hospital food” to great food.

Learning Objectives:

  • Menu Mix approach to planning production and guest satisfaction
  • Catering as a business within a healthcare facility
  • Is your café everything it can be? Or does Yelp list your cafe as “one of the best places to eat in town?”

 

2:45PM - 3:45PM  Breakout Sessions
Breakout Session: Job Descriptions & Job Routines Could be Costing You Valuable Labor Dollars
Dee Legvold, MPH, RD
1.0 hr CE

Dee Legvold“But we always do it this way” has cost organizations efficiencies, labor dollars and lost valuable employees when systems stay stuck in what was.  We will discuss how to assess the daily work flow, what really needs to happen, what position should do it, and when. Updated job routines can lead to improved services, better use of staff skills and identification of lost time.  We start with the pieces parts and build a complete process.

Learning Objectives:

  • List 3 reasons to update their current job routines
  • Describe the use of Gantt Charts in determining daily work flow
  • Identify how work flow affects their budgets

 

2:45PM - 3:45PM  Breakout Sessions
Breakout Session: Guaranteeing Approval for Fulfilling Your Equipment Needs
Shawn Bucher
1.0 hr CE

Dick Hynes“Guaranteed Approval” is what we all hope for when we submit a proposal for new equipment to Administration.  Learn how to develop a comprehensive presentation that will put you in the best possible position to get what YOU want!

Learning Objectives:

  • How to utilize existing web-based tools, audits and other programs to create an “I can’t say no” proposal
  • Using service based data in creating a financially sound documentation for replacement
  • Developing a comprehensive life cycle program for all your kitchen equipment to prevent breakdowns and associated costs

 

4:00PM - 6:00PM   Chef Demo - Conscious Cuisine: Prepare & Serve Meals That Comforts the Soul and Heals
Cary Neff
2.0 hr CE

Cary Neff During this presentation we will explore Conscious Cuisine and how to implement these strategies into your business.  Through CC we strive to create healthcare without walls and to recognize that our food touches every person within our facility, surrounding communities and homes of the families’ patients, associates and caregivers. Chef Neff will review techniques to engage our culinary teams on the current culinary trends that will enhance the meals being served including the healing properties of food, seasonal produce and healthy cooking techniques.

Learning Objectives:

  • Cooking with the Seasons
  • Medicinal attributes of whole grain and super foods
  • Highlight healthy cooking techniques

Tuesday, June 24, 2014

7:45AM – 8:15AM Forum Groups
0.5 hr CE

Forum Groups conclude today with the closing theme: Opportunity

 

8:15AM - 9:15AM  Joys of Hiring
Steve Percival
1.0 hrs CE

Steven PercivalInterviewing and selecting applicants is the cornerstone of any successful organization.  To be consistently successful in hiring, managers must understand, accept and practice the art of hiring in a manner that ensures only the right people are hired.  This session connects all of the key ingredients of this process so that managers can build the best team possible.

Learning Objectives:

  • Be able to successfully connect organizational culture to the hiring process
  • Understand the importance of a holistic selection process
  • Understand which interview questions work and which ones don’t

 

9:30AM – 11:30AM Chef Demo - The Physiology of Taste! Creating Lasting Taste Memories for Seniors
Richard Hoelzel, FMP, CDM, CFPP
2.0 hr CE

Richard HoelzelGain a working knowledge of the taste and the impact of aging and how puree foods both visually and taste impact our industry.

Learning Objectives

  • Understand the pallet and taste versus flavor
  • Puree presentation and the impact of visuals well as taste
  • Understanding the impact of age and medication on taste